Alert archive / Texas / Flash Flood Warnings in 1992

Flash Flood Warning 11, NWS Houston/Galveston, TX

June 2, 1992Harris County, Texas

NWS Houston/Galveston, TX issued this flash flood warning at Jun 2, 1992, 5:55 AM CDT for Harris County, Texas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 2, 1992, 5:55 AM CDT (10:55 UTC)
Expired
Jun 2, 1992, 9:00 AM CDT
In force
3 hr
Issued by
NWS Houston/Galveston, TX
Area
Whole counties

County Harris County, TX

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.9 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 1992-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 1992-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2310 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
1.4
Supercell composite
8.5

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 2:30 PM CDT, 15 hours 25 minutes earlier.

Area forecast discussion, Jun 1, 2:30 PM CDT, 15 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON, TX
230 PM CDT MON JUN 1 1992

TSTMS CONT TO FIRE ALG BNDRY OVR N PTN OF FA... AND EXPECT THIS ACTIVITY TO
CONT WELL INTO EVENING WITH SOME DVLPMNT TO S AS WELL.  SO... WILL FCST
TSTMS! ALSO...AS THS SFC BNDRY DRFTG ONLY VRY SLOLY TO S... WL EXTND FFA TO
HARRIS AND FT BEND COUNTIES OF ZN 47 AND ADD 45 AND 46 AS WELL WHERE TSTMS
HV BCM ENTRAINED ALG BNDRY OVR PTNS OF MONTGOMERY...SAN JACINTO...AND POLK
COUNTIES.  SHWRS/TSTMS ALSO BCMG MORE ORGANIZED ALG E-W LINE OVER HARRIS-FT
BENT-COLORADO COUNTIES LAST HOUR...THIS ACTVTY ALSO LKLY TO CONT INTO
EVENG...  THUS WILL LIFT POPS FOR TNT TO REFLECT THIS.  OTHRW...  BLEW TDAYS
TEMPS BY EXPCTNG TOO MUCH FRM CLD CVR... SO WILL WILL PLAY MORE MIDDLE-OF-
ROAD GAME FOR TMRW AND GO WITH MOS... WHICH SUGGS WE TRIM A CAT FRM TDAYS
HIGHS DUE...  AGN... TO CLDS/PCPN.  WITH H5 TROF ROTATING IN TMW...ALG WITH
PVA... SFC CNVGNC... STG H7 VV AND PSBLY SEVERAL OTHR THINGS I DIDN'T EVEN
LOOK AT...  EXPCT VRY INTERESTING DAY TMRW WITH SVR WX AGN PSBL AND WL
LIKELY WANT TO EXTND FFA IN TIME AT LEAST...PSBLY IN TERMS OF AREA AS WELL.
38
SE TX...FFA ZNS 37-45-46 AND HARRIS...FT BEND...WHARTON...AUST$IN AND
COLORADO COUNTIES OF ZN 47

In the hours before

Special weather statement, Jun 2, 1:23 AM CDT, 4 hours 32 minutes before
TXZ032-037-045>047-049-020730-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON TX
110 AM CDT TUE JUN 2 1992

...A FLOOD AND FLASH FLOOD WATCH REMAINS IN EFFECT FOR PART OF SOUTHEAST
TEXAS TODAY...

THE WATCH DOES INCLUDE THE HOUSTON AND GALVESTON METROPOLITAN AREAS.

AT 1 AM RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM
CROCKETT TO JUST WEST OF COLLEGE STATION TO 10 MILES WEST OF LA GRANGE.
THIS LINE WAS MOVING TO THE SOUTHEAST AT 15 MPH AND WILL BE AFFECTING AN
AREA BETWEEN NAVASOTA TO COLUMBUS BY 2 AM.

PERSONS LIVING IN WESTERN COLORADO AND AUSTIN COUNTIES CAN EXPECT THE
STRONGEST STORMS ASSOCIATED WITH THE LINE OF THUNDERSTORMS. SMALL HAIL...
HEAVY DOWNPOURS AND DANGEROUS LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

STAY TUNED TO YOUR LOCAL NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR
POSSIBLE WARNINGS.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 3:18 AM CDTFlash Flood WarningHGXAustin, Colorado3 hr
Jun 2, 5:55 AM CDTFlash Flood WarningHGXAustin, Colorado, Fort Bend, Wharton3 hr
Jun 2, 1:28 PM CDTTornado WarningHGXChambers32 min

Nearby

Flash Flood Warnings in Texas, 1992Every flash flood warning in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.